Carbamazepine toxicity resulting from generic substitution

Jamie T. Gilman, Luis A. Alvarez, Michael Duchowny

Research output: Contribution to journalArticle

61 Scopus citations

Abstract

Generic substitution is practiced widely in both hospital and community settings. There have been several reports of reduced serum concentrations and seizure exacerbation following generic substitution of Tegretol. We describe the first 2 cases of carbamazepine toxicity resulting from the substitution of Tegretol with Epitol. Two 6-year-old children experienced increases in the maximum serum carbamazepine concentration, one of 22% and one of 41%. Both became asymptomatic when their serum concentrations were lowered and had no residual effects.

Original languageEnglish (US)
Pages (from-to)2696-2697
Number of pages2
JournalNeurology
Volume43
Issue number12
DOIs
StatePublished - Dec 1993

    Fingerprint

ASJC Scopus subject areas

  • Clinical Neurology

Cite this

Gilman, J. T., Alvarez, L. A., & Duchowny, M. (1993). Carbamazepine toxicity resulting from generic substitution. Neurology, 43(12), 2696-2697. https://doi.org/10.1212/wnl.43.12.2696